Insomnia and Anxiety from Tinnitus — Trazodone Made It Worse & So Many Medications Are Ototoxic

Discussion in 'Support' started by Feelinglost, May 31, 2021.

    1. Feelinglost

      Feelinglost Member

      Tinnitus Since:
      12/2019
      Cause of Tinnitus:
      Hearing loss
      As my name says, I am feeling lost. I have spent so much money on natural things to sleep and help with anxiety due to tinnitus. Melatonin, medical Marijuana tincture, Magnesium gummy‘s, CBD gummy‘s, Melatonin, Benadryl, and the list goes on. Nothing helps. I went back to Trazodone because I was on that before I had tinnitus without a problem. Now it’s made the tinnitus worse. So many medications are listed as ototoxic and I am afraid to take them. I hate sounding like I’m begging for medications from the psychiatrist but I don’t know what else to do. He tried to put me on Depakote and I’m not psychotic nor do I have epilepsy. On the side effect list for Depakote it says tinnitus. I definitely was not taking that.

      I have been awake since 4:45 AM. I usually can get to sleep with what I’m on but I have a bladder condition that wakes me up to go to the bathroom and sometimes I struggle to go back to sleep especially after 4 AM. Of course being a holiday I can’t even get a hold of any doctor. My primary doctor gave up on my insomnia and everyone else says see your psychiatrist.

      It’s such a gamble deciding what medication to take and not to take.
       
      • Hug Hug x 1
    2. LilSass
      Loved

      LilSass Member

      Location:
      Ontario, Canada
      Tinnitus Since:
      November 2019
      Cause of Tinnitus:
      Likely ototoxic medication
      Hi @Feelinglost!

      I'm so sorry to hear of all your troubles. I completely understand the reluctance to taking any kind of meds, I am the same, especially since meds seems to be the reason for my tinnitus. Unfortunately I don't have any new advice to give you, as it seems you've tried everything. I do hope that someone can offer you something helpful and perhaps things will settle back down for you. Keeping you in my prayers!

      Sarah *hugs*
       
    3. Bimmerboy

      Bimmerboy Member

      Location:
      London
      Tinnitus Since:
      14/02/21
      Cause of Tinnitus:
      covid, infection, stress, ototoxic meds, noise, TMJ
      @Feelinglost, I understand you're going through a bad time. I'm still going through a bad spike myself.

      What I can suggest to help sleep better at night is some white noise machine so you're not hearing the tinnitus and just try to calm down. Over here in the UK, I took some Lemon Balm. Maybe try getting some exercise in earlier on in the day to tire yourself out. I'm sorry I can't be much help as I'm still only 4 months in my own experience, but it's just something that helped me out for a month and a few weeks.
       
    4. Simon85

      Simon85 Member

      Tinnitus Since:
      Nov 2020
      Cause of Tinnitus:
      Probably noise exposure, but unknown.
      Sorry to hear you’re having a tough time. How long have you had tinnitus? I think it’s fair to say that the first months in particular can be brutal, but there is light at the end of the tunnel. If you are getting tinnitus increases from meds, then perhaps chat to your doctor about weening off these. I can only comment on what seems to help me. Eating well, getting exercise, trying to keep a reasonable sleep schedule, getting out into nature, avoiding loud noises and ototoxic meds. Perhaps the most important thing is being patient, kind to yourself and giving it time.
       
    5. Óscar PP

      Óscar PP Member

      Tinnitus Since:
      Nov 2020
      Cause of Tinnitus:
      Coronavirus
      Hey, I know how you feel because I was an insomniac even before tinnitus, so you can imagine the ordeal I had to go through in order to get to sleep after onset. I'm talking about popping 6 benzos a night just to get 3-4 hours of shit quality sleep.

      Then I found Mirtazapine and I now sleep like a baby (not really but way more than before and more importantly, way better!)

      Now there are some people for whom Mirtazapine can backfire after a year or so of use, but in general I think it's worth the risk.
       
Loading...

Share This Page